Journal of Symplectic Geometry

Volume 12 (2014)

Number 4

Infinitely many small exotic Stein fillings

Pages: 673 – 684



Selman Akbulut (Department of Mathematics, Michigan State University, East Lansing, Mich., U.S.A.)

Kouichi Yasui (Department of Mathematics, Graduate School of Science, Hiroshima University, Higashi-Hiroshima, Japan)


We show that there exist infinitely many simply connected compact Stein 4-manifolds with $b_2 = 2$ such that they are all homeomorhic but mutually non-diffeomorphic, and they are Stein fillings of the same contact $3$-manifold on their boundaries. We also describe their handlebody pictures.

Published 27 March 2015